Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

May 4, 2016Jackson County, Tennessee

NWS Nashville, TN issued this special weather statement at May 4, 2016, 4:52 PM CDT for Jackson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2016, 4:52 PM CDT (21:52 UTC)
Expired
May 4, 2016, 5:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN

County Jackson County, TN

The radar

The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS84 KOHX 042152
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT WED MAY 4 2016
 
TNZ030>032-042215-
PUTNAM TN-SMITH TN-JACKSON TN-
452 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...JACKSON AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GAINESBORO TO NEAR CARTHAGE. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...CARTHAGE...GAINESBORO...ALGOOD...BAXTER...GRANVILLE AND
PLEASANT SHADE.

LAT...LON 3629 8547 3628 8547 3628 8546 3626 8545
      3626 8544 3625 8544 3623 8541 3612 8572
      3635 8606 3642 8587 3641 8583 3643 8582
      3646 8575
TIME...MOT...LOC 2151Z 304DEG 37KT 3641 8572 3632 8600 

$$

AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:23 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 4, 2:23 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT WED MAY 4 2016

.DISCUSSION...

UPPER TROUGH SHARPENING OVER THE MID WEST THIS AFTERNOON WITH
RATHER VIGOROUS SHORT WAVE WORKING DOWN BACKSIDE AND WILL MOVE
THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON AND DEVELOP A CLOSED
LOW ACROSS OUR AREA BY TONIGHT. AM SEEING SHOWER ACTIVITY
INCREASING IN COVERAGE AT 1 PM CDT IN A BAND ACROSS NORTHERN
MIDDLE TENNESSEE. THIS ACTIVTIY WILL CONTINUE TO WORK SOUTHEASTWARD
AND EXPECT TO SEE ISOLATED THUNDERSTORMS DEVELOP AS AFTERNOON SUN
HEATS UP LOWER TROPOSPHERE STEEPENING LAPSE RATES. COULD SEE A
SMALL HAILER OR TWO THIS AFTERNOON AS TEMPS ALOFT ARE COLDER THAN
-20 CELSIUS AT 500 MBARS WITH MUCAPES AROUND 500 JOULES PER
KILOGRAM. SHOULD SEE SHOWER/TSTRMS END EARLY THIS EVENING WEST OF
PLATEAU BUT WILL KEEP A CHANCE GOING ALONG THE PLATEAU THROUGH
THE OVERNIGHT AS COLD POOL WORKS ACROSS THAT AREA. CLOSED LOW
WILL MOVE EAST OF MID STATE ON THURSDAY BUT STILL COULD SEE
SCATTERED SHOWERS ON BACKSIDE OVER THE EAST HALF OF THE MID STATE
DURING THE DAY ESPECIALLY ALONG THE PLATEAU. KEPT A SMALL CHANCE
FOR SHOWERS IN THE UPPER CUMBERLAND FOR THURSDAY NIGHT THEN DRY
FOR ALL OF THE MID STATE ON FRIDAY AND SATURDAY BUT SHOWER AND
THUNDERSTORM CHANCES RETURN NORTHEAST MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY AS FRONTAL BOUNDARY MOVES DOWN FROM THE NORTH
BEFORE RETREATING AS A WARM FRONT SUNDAY NIGHT. ISOLATED
THUNDERSTORMS POSSIBLE IN WARM SECTOR ON MONDAY. CENTRAL PLAINS
CYCLONE UNDERGOES CYCLOGENSIS DURING THE DAY MONDAY WHILE MOVING
THIS WAY SO EXPECT TO SEE SHOWER AND THUNDERSTORM CHANCES RAMP UP
MONDAY NIGHT OVER THE WEST AND ACROSS ALL OF THE MID STATE TUESDAY
INTO WEDNESDAY.

AS FOR TEMPS...LOWS TONIGHT DOWN IN THE LOW 40S IN THE UPPER
CUMBERLAND TO MIDDLE 40S ELSEWHERE. HIGHS ON THURSDAY MIDDLE 50S
ALONG THE PLATEAU TO MIDDLE 60S WEST OF THE PLATEAU. HIGHS THIS
WEEKEND AND NEXT WEEK WILL BE IN THE LOWER 80S WITH UPPER 70S
ALONG THE PLATEAU. LOWS NEXT WEEK WILL BE IN THE LOWER 60S.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR WITH PERIODS OF MVFR/IFR POSSIBLE DURING THE DAY. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE NORTHWEST AND
FIRST IMPACT KCKV BY MID TO LATE MORNING...KBNA BY LATE MORNING
AND EARLY AFTERNOON...AND KCSV DURING THE AFTERNOON. SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS AND EXIT
THE REGION TOWARDS THE EAST EARLY IN THE EVENING. VFR CONDITIONS
SHOULD RETURN TO KCKV AND KBNA BY 00Z AND KCSV THIS EVENING. WINDS
WILL BE STRONG TODAY OUT OF THE WEST THIS MORNING FOLLOWED BY
NORTHWEST THIS AFTERNOON AROUND 10 TO 15 KNOTS AND GUSTS TO AROUND
20 KNOTS. WINDS SHOULD CALM DOWN A BIT THIS EVENING BUT LOOK TO
REMAIN AROUND 5 TO 10 KNOTS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  63  47  73  53 /  20  10   0   0   0
CLARKSVILLE    44  62  46  71  53 /  10  10   0   0   0
CROSSVILLE     42  54  45  66  50 /  50  20  10   0   0
COLUMBIA       45  64  46  71  52 /  20   0   0   0   0
LAWRENCEBURG   44  63  46  72  51 /  20   0   0   0   0
WAVERLY        46  63  47  72  53 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........HURLEY
LONG TERM..................01/BOYD
Hazardous weather outlook, May 4, 5:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 4, 4:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             6 NE CLARKSVILLE        36.62N  87.27W
05/04/2016  E0.70 INCH       MONTGOMERY         TN   FACEBOOK

            FACEBOOK VIDEO OF HAIL FALLING AT EXIT 1 IN
            CLARKSVILLE.

&&

EVENT NUMBER OHX1600420

JACKSON
Special weather statement, May 4, 4:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT WED MAY 4 2016

TNZ008>010-029>031-042200-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-JACKSON TN-CLAY TN-
414 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORTHWESTERN
SMITH...NORTHWESTERN JACKSON...NORTHEASTERN SUMNER...MACON AND
CENTRAL TROUSDALE COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WESTMORELAND...OR 10 MILES NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT
35 MPH.

DIME SIZE HAIL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CELINA...HARTSVILLE...WESTMORELAND...RED BOILING SPRINGS...
DIXON SPRINGS...PLEASANT SHADE...BUGTUSSLE...BETHPAGE AND OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3662 8574 3654 8549 3632 8604 3656 8647
      3665 8628
TIME...MOT...LOC 2113Z 305DEG 32KT 3659 8619

AL
Local storm report, May 4, 4:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SPRINGFIELD             36.50N  86.88W
05/04/2016  E0.70 INCH       ROBERTSON          TN   FACEBOOK

&&

EVENT NUMBER OHX1600421

JACKSON
Special weather statement, May 4, 4:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT WED MAY 4 2016

TNZ007-008-026-027-042145-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
420 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON...CENTRAL
DAVIDSON...NORTHEASTERN CHEATHAM AND SOUTHWESTERN SUMNER COUNTIES
UNTIL 445 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENBRIER...OR NEAR SPRINGFIELD...MOVING SOUTHEAST AT 45 MPH.

PEA AND DIME SIZE HAIL HAVE BEEN REPORTED IN THE SPRINGFIELD AREA
ALREADY. IN ADDITION...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...NASHVILLE...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...FOREST HILLS...COOPERTOWN...
BELLE MEADE...LAKEWOOD...RIDGETOP...JOELTON...OLD HICKORY...PLEASANT VIEW...
BERRY HILL...BEAMAN PARK AND WHITES CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3631 8649 3630 8651 3628 8652 3629 8654
      3632 8654 3632 8655 3631 8656 3628 8656
      3626 8657 3625 8659 3623 8659 3608 8683
      3644 8707 3653 8683
TIME...MOT...LOC 2119Z 315DEG 37KT 3640 8687

AL
Special weather statement, May 4, 4:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT WED MAY 4 2016

TNZ027-042215-
DAVIDSON TN-
449 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 515 PM CDT...

AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...ANTIOCH AND BERRY
HILL.

LAT...LON 3609 8655 3601 8671 3601 8673 3604 8679
      3617 8690 3626 8680
TIME...MOT...LOC 2148Z 313DEG 32KT 3619 8676

AL
Special weather statement, May 4, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT WED MAY 4 2016

TNZ030>032-042215-
PUTNAM TN-SMITH TN-JACKSON TN-
452 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...JACKSON AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GAINESBORO TO NEAR CARTHAGE. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...CARTHAGE...GAINESBORO...ALGOOD...BAXTER...GRANVILLE AND
PLEASANT SHADE.

LAT...LON 3629 8547 3628 8547 3628 8546 3626 8545
      3626 8544 3625 8544 3623 8541 3612 8572
      3635 8606 3642 8587 3641 8583 3643 8582
      3646 8575
TIME...MOT...LOC 2151Z 304DEG 37KT 3641 8572 3632 8600

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:48 PM CDTSpecial Weather StatementOHXMontgomery, Robertson42 min
May 4, 4:14 PM CDTSpecial Weather StatementOHXClay, Macon, Trousdale46 min
May 4, 4:20 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton24 min
May 4, 4:49 PM CDTSpecial Weather StatementOHXDavidson26 min
May 4, 5:01 PM CDTSevere Thunderstorm WarningOHXWilson29 min
May 4, 5:05 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 5:10 PM CDTSpecial Weather StatementOHXDeKalb, Smith35 min
May 4, 5:13 PM CDTSpecial Weather StatementOHXPutnam32 min
May 4, 5:26 PM CDTSpecial Weather StatementOHXCannon34 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White34 min
May 4, 5:33 PM CDTSpecial Weather StatementOHXDeKalb27 min
May 4, 5:56 PM CDTSpecial Weather StatementOHXCannon, Warren34 min
May 4, 6:00 PM CDTSpecial Weather StatementOHXWhite30 min
May 4, 6:13 PM CDTSpecial Weather StatementOHXCoffee32 min
May 4, 6:29 PM CDTSpecial Weather StatementOHXVan Buren, Warren31 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.